Plaquenil and Quinoric

50 year old male have been on Plaquenil since 1989 have noticed that since I started on Quinoric a few months ago I started having dizzy spells and blurred vision. Has anyone else have anything similar and if so did symptoms disappear when you went back on

Plaquenil?

10 Replies

oldestnewest
  • I've only taken plaquenil but I have heard of others having a bad reaction to quinoric. Suggest you look in the Tags section, then A - Z tags to find quinoric where you will see past comments from other members of the forum.

    Take care x

  • Hi, yes, I've had this. I also get a funny blur in one eye when I'm taking Quinoric, a bit like I've got some dust in it but without the pain (I get that with the Sjogrens lol). I've just recently asked my doctor to change my repeat to Plaquenil. If they just put hydroxychloroquine you'll get a mixture of the two depending. My GP is fantastic but I know some people have had problems getting them to specify Plaquenil but make sure you insist that they do if you're having issues from Quinoric. Take care x

  • There is a certain ingredient in the capsule coating of Quinoric that a lot of people seem 2 have a reaction 2. U need 2 let u're GP know this & make sure that when they fill u're scripts, they give u Planquenil only & not a generic

    lupusuk.org.uk/latest-news/... (on Lupus uk site a few months back)

  • Yes I had this and Plus the fact my teeth went Brown - I made the doctor change me back immediately or I would send them the bill from my dentist - He wrote one out at once !

  • Me too Liberton..quinoric didnt suit me at all..my gp put plaquenil on my prescription to make sure the chemist didnt send an alternative again and the side effects from quinoric disappeared very quickly

  • I spoke to Prof Hughes about this last month during my appt. He said it has be noted that many lupus sufferers have reactions to quineric and not to take it. App something to do with the fillers that are used in the making up of tablets. I have requested only plaqunil from now on xxx

  • Hey yes apparently eyes get v.dry with hydrochloriquine plaquenil as mine do. You should be going for regular checks for your eyes either by a GP or lupus specialist.

  • Hi Liberton,

    A while back I wrote a blog about Quinoric and Plaquenil. I looked up the ingredients of both drugs and found that the "active" ingredient--hydroxychloroquine--seems to be identical. It's in the other elements of these drugs, the "fillers", where a difference can be found. As far as I can discover, these are the ingredients of each medication:

    Plaquenil (Manufacturer Sanofi. List derived from:http://www.drugs.com/pro/plaquenil.html)

    Calcium Phosphate, Dibasic, Anhydrous

    Hypromelloses

    Magnesium Stearate

    Polyethylene glycol 400

    Polysorbate 80

    Starch, Corn

    Titanium Dioxide

    Quinoric (Manufacturer Bristol Labs. List derived from drugs.com/uk/quinoric-200mg...

    Maize Starch

    Calcium Hydrogen Phosphate dihydrate

    Colloidal anhydrous silica

    Polysorbate 80

    Purified Tale

    Magnesium stearate

    Hypromellose

    Titanium dioxide

    Macrogol 6000

    I am not a chemist so I don't know how the different constituents may affect the way the drugs are metabolized. I do note that silica is in Quinoric and that this material is a known lupus antagonist. I also see that both drugs contain PEG (Polyethylene Glycol), one as Polyethylene Glycol 400 and one as Magrogol 6000. Though both of these are PEG compounds, they have different uses in industry. PEG 400 is more liquid and is used in printer ink and pharmaceutical preparations (among other applications). Macrogol 6000 has a lot of uses, including as a laxative.

    I need to repeat here that I am not a chemist. I am looking at this issue as a consumer and from that perspective, it seems clear Plaquenil and Quinoric, though promoted as identical medications, are not exactly that.

    Good luck with the medication.

    LW

  • I get blurred vision on waking up. Terrible for the first 10 mins. Stumbling round the house trying not to tread on the cats.

  • My new GP put me on quinoric and after three tablets the skin on my arms started to burn. Back to hydro now. Bliss!

You may also like...